MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT MACROLYTE DISPERSIVE ELECTRODE; ESU GROUNDING PAD

CONSOLIDATED MEDICAL EQUIPMENT MACROLYTE DISPERSIVE ELECTRODE; ESU GROUNDING PAD
Catalog Number 400-2100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 06/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation and no photographic evidence has been provided.Therefore, the reported event cannot be verified.A two-year lot history review was conducted and found no other similar events reported for this lot number.A dhr review found no abnormalities that would contribute to this reported event.A two-year review of complaint history revealed there has been 13 complaints regarding 33 devices for this device family and failure mode.During the same time frame 9,235,360 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be.000004 per the instructions for use, the user is advised the following; select a well vascularized site in close proximity to the surgical site (anterior arm or thigh is recommended).Avoid placement on bony prominence, skin lesions or folds, tattoos, scars, metal prosthesis or near ecg electrodes and cables.Do not apply where fluid may pool.Always use largest size pad per the patient weight guidelines which can be properly applied to the site: adult products are for use on patients weighing more than 15 kg.Pediatric pads are for use on patients weighing between 5 and 15 kg.Prepare the skin at the application site according to facility protocol.If no protocol exists, clip excess hair at application site, clean and disinfect area to remove oils, lotions, etc., and allow to dry thoroughly.Do not open package until ready to apply pad to skin.Inspect the pad and cable.Do not use if product is expired or apparently damaged.Check expiration date on package.After patient is in the final position, carefully remove the pad from the disposable liner by grasping the liner from the end located away from the cable attachment end of the pad, and slowly peeling the pad from the disposable liner.Avoid excess skin or finger contact with the adhesive or gel surface prior to application.The pad should be applied to the patient with the long side of the pad perpendicular to the direction of current flow from the operative site.Apply the pad firmly to skin, ensuring full adhesion of the pad gel and adhesive, and full pad contact with patient's skin.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that during a leep (loop electrosurgical excision procedure) on approximately (b)(6) 2020 the patient received a possible 3rd degree burn.The burn was noticed after the procedure, it was located under the 400-2100, macrolyte grounding pad.The procedure was approximately 37 minutes long.There were no alarms indicating there was any issue.The pad was attached to a birtcher 4400 - power plus.The skin was not prepped prior to pad placement, (no clipping of hair or cleaned with solutions).The skin was intact prior to pad placement.The pad had full contact with the skin.The pad was placed on the right anterior mid thigh.The burn was treated with ointment and patient is reported as ok.This report is being raised as patient injury due to receiving a 3rd degree burn.

Brand Name
MACROLYTE DISPERSIVE ELECTRODE
Common Device Name
ESU GROUNDING PAD
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
MDR Report Key10194319
Report Number3007305485-2020-00234
Device Sequence Number2301781
Product Code GEI
UDI-Device Identifier20653405006999
UDI-Public(01)20653405006999(17)220218(30)100(10)202002194
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120476
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/18/2022
Device Catalogue Number400-2100
Device Lot Number202002194
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2020
Initial Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;